Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2013, 8:43 PM EDT for Wood County, Ohio. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 8:43 PM EDT (00:43 UTC)
- Expired
- Jun 22, 2013, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Detroit radar (KDTX), 156 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:44 PM EDT | TSTM WND DMG | 1 S Cygnet, OH | ONE TREE UPROOTED. |
| Jun 22, 8:44 PM EDT | TSTM WND DMG | 3 S Portage, OH | MANY HEALTHY TREES DOWN. 2 TREES FELL ON A HOUSE. |
| Jun 22, 8:49 PM EDT | TSTM WND DMG | Bowling Green, OH | MANY SMALL TO MEDIUM SIZE LIMBS DOWN THROUGHOUT BOWLING GREEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS51 KCLE 230043
SVRCLE
OHC173-230130-
/O.NEW.KCLE.SV.W.0080.130623T0043Z-130623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
843 PM EDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 930 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOWLING GREEN...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH BALTIMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4141 8387 4143 8383 4144 8342 4117 8342
4117 8386 4117 8388
TIME...MOT...LOC 0044Z 307DEG 18KT 4130 8364
$$
KUBINA2 follow-up statements
687
WWUS51 KCLE 230106
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT SAT JUN 22 2013
OHC173-230130-
/O.CON.KCLE.SV.W.0080.000000T0000Z-130623T0130Z/
WOOD OH-
906 PM EDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WOOD COUNTY...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JERRY CITY...OR 9 MILES SOUTHEAST OF BOWLING GREEN...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BAIRDSTOWN...WAYNE...WEST MILLGROVE...BLOOMDALE...RISINGSUN AND
BRADNER.
LAT...LON 4141 8387 4143 8383 4144 8342 4117 8342
4117 8386 4117 8388
TIME...MOT...LOC 0106Z 305DEG 7KT 4126 8357
$$
KUBINA639
WWUS51 KCLE 230129
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT SAT JUN 22 2013
OHC173-230139-
/O.EXP.KCLE.SV.W.0080.000000T0000Z-130623T0130Z/
WOOD OH-
929 PM EDT SAT JUN 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRES AT 930 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4141 8387 4143 8383 4144 8342 4117 8342
4117 8386 4117 8388
TIME...MOT...LOC 0129Z 305DEG 7KT 4123 8352
$$
KUBINAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 22, 7:00 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 700 PM EDT SAT JUN 22 2013 .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO EXTEND OVER THE MID ATLANTIC COAST INTO THE TENNESSEE AND LOWER OHIO VALLEYS THROUGH THE MIDDLE OF NEXT WEEK. MEANWHILE LOW PRESSURE WILL REMAIN FROM THE CENTRAL ROCKIES TO THE NORTHERN PLAINS. THIS WILL FORCE A WARM MOIST SOUTHERLY FLOW ACROSS THE REGION THROUGH THE PERIOD. && .NEAR TERM /THROUGH SUNDAY/... CONTINUE TO SEE NEW THUNDERSTORM DEVELOPMENT OVER THE NW 1/2 OF THE AREA. NUMEROUS OUTFLOW BOUNDARIES REMAIN FROM EARLIER CONVECTION SO IT IS TOUGH TO TELL WHERE THERE MAY BE ADDITIONAL DEVELOPMENT. EXPECT THE STORMS TO WEAKEN AS THEY MOVE MUCH OF EAST OF I-77. HAVE MADE THE CHANCE TO SCATTERED WORDING IN THE NEW FORECAST THAT JUST WENT OUT. HRRR RIGHT ON TRACK WITH DEVELOPMENT ACROSS SRN AND SWRN COUNTIES. MOST UNSTABLE AIR ACTUALLY ACROSS NWRN OHIO WITH MSAS LI'S 8- TO -9C WHILE CONVECTION FORMED IN CONVERGENCE ON THE THETA-E/ STABILITY GRADIENT. CURRENT CONVECTION IS MOVING SLOWLY EAST TOWARD MORE STABLE AIR WHERE DEWPOINTS ARE (ONLY) IN THE LOWER 60S. MEANWHILE KTOL AND KFDY ARE 90 OVER 68. GUIDANCE SHOWS THIS AREA BECOMING MORE ACTIVE IN THE NEXT COUPLE HOURS. WILL COVER CURRENT CONVECTION WITH CHANCE POPS AND WILL INCREASE POPS IN THE NORTHWEST FROM SLIGHT CHANCE TO CHANCE THROUGH THE LATE AFTERNOON AND EARLY EVENING. ISOLATED SEVERE IS POSSIBLE. FORECAST SOUNDINGS SHOW DRY AIR ALOFT THAT WOULD CONTRIBUTE TO DOWNBURST ENERGY...ESPECIALLY IN TALL CORES. AFTER ABOUT 02Z WILL BEGIN TO DROP POPS BACK FROM CHANCE TO SLIGHT CHANCE NORTHWEST AND DROP POPS COMPLETELY SOUTH AND SW COUNTIES. RAISED OVERNIGHT LOWS A DEGREE OR TWO FROM MAV GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... LOOKING AT NAM/GFS/SREF MODELS...NOT A LOT CHANGES FOR NORTHERN OHIO AND NWRN PA FROM SATURDAY TO SUNDAY WITH A CONTINUED MOIST UNSTABLE SOUTHWESTERLY FLOW ACROSS THE REGION. MODELS INDICATING AN AXIS OF RELATIVE INSTABILITY AND LIFT FROM THE NORTHEAST LAKESHORE SW TOWARD MNN/FDY AREA ON SUNDAY AFTERNOON. WILL TAKE THE HINT AND GO WITH LOW CHANCE POPS ON THAT AXIS FOR THE AFTERNOON HOURS. EXPECTING DIURNAL TRENDS TO TAKE OVER AND COVERAGE TO DEGREASE THROUGH THE LATE AFTERNOON/EARLY EVENING SO WILL DROP POPS BACK TO SLIGHT CHANCE FOR THE EVENING AND NIL AFTER MIDNIGHT. OF COURSE THAT COULD CHANGE IF AN MCS DECIDES TO TRACK OUR WAY. MONDAY AFTERNOON THE NAM AND SREF SHOW A WAVE OF MOISTURE MOVING IN. THIS COMBINED WITH AFTERNOON HEAT WOULD BE A POTENTIAL TRIGGER SO WILL HAVE CHANCE POPS IN FOR THE AFTERNOON MONDAY. MONDAY NIGHT THROUGH TUESDAY NIGHT MODELS INDICATING MCS DEVELOPMENT TO OUR NORTHWEST. THICKNESS PACKING SUGGESTS MOVEMENT WOULD BE SE INTO THE REGION SO WILL HAVE CHANCE POPS FOR THE DURATION. TEMPS ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY WILL BE THE BEGINNING OF A TRANSITION FROM THE EAST COAST RIDGE TO A LONGWAVE TROUGH. THIS WILL BRING IN BETTER CHANCES OF SHOWERS/TS THAN THE FIRST HALF OF THE WEEK. LIKELY A COMPLEX FRONTAL STRUCTURE WITH CONVECTION UPSTREAM EARLIER...BUT MODELS SHOWING SIGNS OF A WARM FRONT WEDNESDAY FOLLOWED BY A COLD FRONT THURSDAY AND A RE-ENFORCING FRONT FRIDAY. WILL KEEP PRECIP CHANCES AT 40 OR 50 PERCENT FOR NOW AS THIS IS A BROAD WINDOW FOR PRECIPITATION CHANCES. WILL VERY WELL GET SEVERAL ROUNDS ACTIVE WEATHER. TEMPERATURES START OFF WARM...STILL AROUND 90 FOR MOST PLACES...BUT WITH THE RIDGE BEGINNING TO BREAK DOWN...WILL HAVE A GRADUAL COOLING TREND GOING INTO THE WEEKEND. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SCT TSRA WILL BECOME LESS NUMEROUS AS AIRMASS COOLS NEXT FEW HOURS. OVERALL THREAT SO LOW FOR TSRA HITTING A GIVEN TAF SITE NEXT 24 HOURS WILL NOT MENTION EXCEPT FOR CELLS THAT LOOK IMMINENT NEXT HOUR OR TWO THIS EVENING. INCREASED HUMIDITY WILL LIKELY LEAD TO A FEW HOURS OF 5SM OR 6SM BR/HZ EARLY SUNDAY MORNING. SUNDAY SHOULD BE LIKE TODAY WITH MIDDAY CU AROUND 5-6K AND BKN/OVC CIRRUS FROM ANY UPSTREAM COMPLEXES. .OUTLOOK...NON-VFR IN ISOLATED SHOWERS/THUNDERSTORMS AND EARLY MORNING BR/HZ SUNDAY NIGHT THROUGH THURSDAY. && .MARINE... LAKE ERIE ON THE PERIPHERY OF AN EXPANSIVE HIGH OVER THE EAST COAST THAT WILL REMAIN IN PLACE THROUGH MID WEEK. THIS WILL KEEP A SOUTHWEST FLOW ON THE LAKE WITH WIND SPEEDS OF 15 KNOTS OR LESS. DAILY THUNDERSTORM CHANCES REMAIN ON THE LAKE...BUT WILL INCREASE GOING TOWARD MID WEEK AS THE HIGH WEAKENS AND AN UPSTREAM LOW PRESSURE SYSTEM/COLD FRONT MOVES INTO THE WESTERN LAKES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK/KUBINA SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...ADAMS MARINE...OUDEMAN
Hazardous weather outlook, Jun 22, 4:48 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 448 AM EDT SAT JUN 22 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 448 AM EDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.